Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 87, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 14, 2006, 4:21 PM CDT for Matagorda County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2006, 4:21 PM CDT (21:21 UTC)
- Expired
- May 14, 2006, 5:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Matagorda County, TX
The radar
The Houston radar (KHGX), 118 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 3:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3333 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 4:10 PM CDT, 11 minutes earlier.
Area forecast discussion, May 14, 4:10 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
410 PM CDT SUN MAY 14 2006
.DISCUSSION...
WILL KEEP IT SHORT AND SWEET. NEW SEVERE THUNDERSTORM WATCH TIL 11
PM. CLUSTER OF STORMS OVER HARRIS COUNTY NEAR BAYBREEZE AND
OUTFLOW FROM EARLIER STORMS FOCUSING ACROSS HARRIS COUNTY. WILL
POSE A WIND AND HEAVY RAINFALL THREAT POSSIBLY HAIL. MORE INTENSE
STORMS SHOULD BE SOUTHWEST OF THE HARRIS COUNTY AREA THROUGH
JACKSON AND COLORADO COUNTIES.
NOTE...FRONT HAS NOT MOVED MUCH THAT LAST COUPLE OF HOURS AND IS
STILL ALONG A PSN-AUS LINE AS OF 21Z.
45/42/40/31
.MARINE...
WILL CALL FOR CAUTION ALL WATERS THROUGH TOMORROW MORNING. WITH
THE PASSAGE OF A COLD FRONT LATE TONIGHT THROUGH EARLY TOMORROW
MORNING...WILL PROBABLY NEED A SMALL CRAFT ADVISORY FOR PORTIONS
OF OUR WATERS ON MONDAY. WINDS SHOULD RELAX SOME TIME ON TUESDAY.
42 &&
.AVIATION...
SHRA/TSRA AFFECTING AREA TAF SITES AT THIS TIME. CURRENT THINKING
HAS ACTIVITY COMING TO AN END AROUND 00Z CLL AREA AND BETWEEN 01Z
AND 02Z GLS AREA. EXPECT GRADUAL LIFTING OF THE CLOUDS OVERNIGHT.
VFR CONDITIONS EXPECTED TOMORROW. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 82 60 78 52 81 / 80 30 0 0 10
HOUSTON (IAH) 84 61 78 53 81 / 80 40 0 0 10
GALVESTON (GLS) 83 67 78 64 80 / 40 60 0 0 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM MONDAY FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
AND WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, May 14, 11:12 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1112 AM CDT SUN MAY 14 2006 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227- 235>238-151615- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 1112 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AT 11 AM A COLD FRONT WAS LOCATED ALONG A WACO TO CORSICANA TO PALESTINE LINE AND WAS SAGGING SOUTH. AS THE FRONT MOVES INTO THE AREA THIS AFTERNOON SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP. THE ATMOSPHERE ALONG AND SOUTH OF THIS FRONT IS VERY UNSTABLE DUE TO COLD AIR PRESENT IN THE MID AND UPPER LEVELS AND WARM HUMID GULF AIR FEEDING INTO THE REGION NEAR THE SURFACE. AS THE REGION WARMS THIS AFTERNOON THE INSTABILITY WILL INCREASE FOR AREAS WEST OF A CROCKETT TO LAKE LIVINGSTON TO GALVESTON BAY LINE AND SHOULD THE AREA OF GREATER INSTABILITY...WITH THE MID AND UPPER LEVEL FLOW FROM THE NORTHWEST THE STORMS THAT DEVELOP SHOULD TRAVERSE THE REGION FROM THE NORTHWEST TO THE SOUTHEAST. EXPECTED SOME OF THESE STORMS TO INTENSIFY QUICKLY AND BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT. A LESSER THREAT WILL BE OF SHORT LIVED DAMAGING WINDS. INTENSE RAINFALL WILL ACCOMPANY THE STORMS AS THE MOVE THROUGH THE REGION. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL BE ASSOCIATED WITH THE STRONGER STORMS. IF STORMS BEGIN TO MERGE THEN GREATER AMOUNTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND INTO THIS EVENING.
In the hours before
Local storm report, May 14, 1:05 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
105 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM HAIL MADISONVILLE 30.95N 95.91W
05/14/2006 E0.75 INCH MADISON TX LAW ENFORCEMENT
AT THE SHERIFFS OFFICE.
&&
KPROCHAZLocal storm report, May 14, 3:03 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
303 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 1 NE BOLING-IAGO 29.27N 95.94W
05/14/2006 M1.75 INCH WHARTON TX EMERGENCY MNGR
SHERIFF REPORTED GOLFBALL HAIL NEARLY COVERING THE
GROUND.
&&
KPROCHAZLocal storm report, May 14, 3:11 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
311 PM CDT SUN MAY 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL ROSHARON 29.35N 95.46W
05/14/2006 E1.00 INCH BRAZORIA TX LAW ENFORCEMENT
NEAR FM 521 IN ROSHARON.
&&
KPROCHAZThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:55 AM CDT | Severe Thunderstorm Warning | HGX | Houston | 50 min |
| May 14, 8:14 AM CDT | Severe Thunderstorm Warning | HGX | Trinity | 46 min |
| May 14, 8:47 AM CDT | Severe Thunderstorm Warning | HGX | Polk | 43 min |
| May 14, 8:57 AM CDT | Severe Thunderstorm Warning | HGX | Trinity | 22 min |
| May 14, 12:36 PM CDT | Severe Thunderstorm Warning | HGX | Madison | 39 min |
| May 14, 1:02 PM CDT | Severe Thunderstorm Warning | HGX | Grimes | 43 min |
| May 14, 1:16 PM CDT | Severe Thunderstorm Warning | HGX | Madison, Walker | 26 min |
| May 14, 1:36 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 54 min |
| May 14, 1:46 PM CDT | Special Marine Warning | HGX | 59 min | |
| May 14, 2:23 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 67 min |
| May 14, 2:29 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 46 min |
| May 14, 2:42 PM CDT | Severe Thunderstorm Warning | HGX | Galveston | 48 min |
| May 14, 2:44 PM CDT | Severe Thunderstorm Warning | HGX | Wharton | 31 min |
| May 14, 2:46 PM CDT | Special Marine Warning | HGX | 89 min | |
| May 14, 3:00 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 60 min |
| May 14, 3:16 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 29 min |
| May 14, 3:46 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 44 min |
| May 14, 4:02 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 33 min |
| May 14, 4:11 PM CDT | Special Marine Warning | HGX | 2 hr | |
| May 14, 4:16 PM CDT | Special Marine Warning | HGX | 83 min | |
| May 14, 4:20 PM CDT | Tornado Warning | HGX | Brazoria | 25 min |
| May 14, 4:45 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 30 min |
| May 14, 5:14 PM CDT | Severe Thunderstorm Warning | HGX | Matagorda | 61 min |
| May 14, 5:19 PM CDT | Special Marine Warning | HGX | 116 min | |
| May 14, 5:34 PM CDT | Special Marine Warning | HGX | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.